MAUDE Adverse Event Report: BOSTON SCIENTIFIC NEUROMODULATION CORPORATION Vercise?; stimulator, electrical, implanted, for parkinsonian symptoms

BOSTON SCIENTIFIC NEUROMODULATION CORPORATION Vercise?; stimulator, electrical, implanted, for parkinsonian symptoms
Model Number DB-1110-C
Medical Device Problem Codes Off-Label Use (1494); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Unspecified Infection (1930); Implant Pain (4561); Insufficient Information (4580)
Date of Event 05/01/2026
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the deep brain stimulation (dbs) patient experienced pain behind the ear.Upon examination, the connection between the non-boston scientific lead and the non-boston scientific extension was found to be exposed through the skin.Additionally, the patient experienced pain at the implantable pulse generator (ipg) pocket site, which was presumed to be associated with an infection, as symptoms consistent with inflammation were observed.Based on the available information, it is believed that the infection spread to the ipg through the exposed connection between the non-boston scientific lead and the non-boston scientific extension.Despite this, the patient continued to obtain therapeutic benefit from dbs therapy, and there were no allegations regarding the performance of the boston scientific devices.Due to this, the patient underwent an explant procedure of the ipg, adapters, and non-boston scientific devices.The procedure involved making an incision approximately 5 cm above the left connection site, followed by transection of the non-boston scientific lead.A separate incision was then made in the right chest, where the non-boston scientific lead component of the implanted adapter was transected.Subsequently, the ipg was explanted from the left chest together with a portion of the left-sided non-boston scientific lead and non-boston scientific extension, as well as a portion of the right-sided non-boston scientific extension, and the surgical wounds were closed in the standard manner.Following the procedure, tissue adherent to the explanted components and the explanted devices were collected and submitted for microbiological culture.Subsequently, the devices will be discarded by the hospital and will not be returned for analysis.The patient was placed on antibiotics therapy.As a consequence of the system explantation, the patient lost the therapeutic benefit of the treatment, with a recurrence of the presenting tic symptoms.
 
Additional Manufacturer Narrative
Additional suspect medical device components involved in the event: model number/catalog number: db-9418-15.Serial number: unknown.Batch/lot number: unknown.Model/catalog description: b26 pocket adapter kit.Unique identifier (udi) #: unknown.Model number/catalog number: db-9418-15.Serial number: unknown.Batch/lot number: unknown.Model/catalog description: b26 pocket adapter kit.Unique identifier (udi) #: unknown.

Brand Name
Vercise?
Common Device Name
stimulator, electrical, implanted, for parkinsonian symptoms
Manufacturer (Section D)
BOSTON SCIENTIFIC NEUROMODULATION CORPORATION
25155 rye canyon loop
valencia CA 91355
Manufacturer (Section G)
Boston Scientific Corporation
25155 rye canyon loop
valencia CA 91355
Manufacturer Contact
erik sherburne
25155 rye canyon loop
valencia, CA 91355
+1(763)292-0920
MDR Report Key50101985
Report Number3006630150-2026-05455
Device Sequence Number20146845
Product Code NHL
UDI-Device Identifier08714729820758
UDI-Public(01)08714729820758(17)180804(10)19550663
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P150031
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2026
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/21/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date08/04/2018
Device Model NumberDB-1110-C
Device Catalogue NumberDB-1110-C
Device Lot Number19550663
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/13/2026
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date07/31/2026
Supplement Report FDA Received Date08/21/2026
Date Device Manufactured08/04/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age48 YR
Patient SexFemale